Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 27, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 14, 2007, 11:06 AM CDT for Fayette County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2007, 11:06 AM CDT (16:06 UTC)
- Expired
- Mar 14, 2007, 12:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Fayette County, TX
The radar
The Ft Hood radar (KGRK), 96 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:34 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1516 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 141606 SVREWX TXC149-141700- /O.NEW.KEWX.SV.W.0027.070314T1606Z-070314T1700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1106 AM CDT WED MAR 14 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... FAYETTE * UNTIL NOON CDT * AT 1106 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MULDOON...OR ABOUT 10 MILES SOUTHEAST OF SMITHVILLE... AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LA GRANGE...ROUND TOP AND FAYETTEVILLE LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660 $$
2 follow-up statements
000 WWUS54 KEWX 141618 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1116 AM CDT WED MAR 14 2007 TXC149-141700- /O.CON.KEWX.SV.W.0027.000000T0000Z-070314T1700Z/ FAYETTE TX- 1116 AM CDT WED MAR 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR FAYETTE COUNTY... AT 1112 AM CDT...A SEVERE THUNDERSTORM CONTINUED TO MOVE EAST AT 20 MPH ACROSS NORTHERN FAYETTE COUNTY. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE WARDA AND ROUND TOP. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660 $$
000 WWUS54 KEWX 141648 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 AM CDT WED MAR 14 2007 TXC149-141700- /O.CON.KEWX.SV.W.0027.000000T0000Z-070314T1700Z/ FAYETTE TX- 1146 AM CDT WED MAR 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY WILL BE ALLOWED TO EXPIRE AT NOON... THE SEVERE THUNDERSTORM IN NORTHEASTERN FAYETTE COUNTY CONTINUES TO MOVE EAST AT 20 MPH. THE STORM AT 1145 AM...THE STORM WAS LOCATED OVER ROUND TOP. BY NOON...THE STORM WILL HAVE MOVED INTO WASHINGTON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 2999 9715 2981 9716 2981 9660 3014 9660 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:42 AM CDT, 24 minutes earlier.
Area forecast discussion, Mar 14, 10:42 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1042 AM CDT WED MAR 14 2007 .UPDATE... QUICK UPDATE FOR SEVERE THUNDERSTORM WATCH 62 FOR OUR SOUTHEASTERN COUNTIES. THIS WATCH WILL BE IN EFFECT UNTIL 7 PM CDT THIS EVENING. INSTABILITY ACROSS THE REGION HAS ALREADY GENERATED SEVERE THUNDERSTORMS ACROSS THE COASTAL PLAINS. AS TEMPERATURES INCREASE THROUGHOUT THE DAY, HEATING COULD PLAY A KEY ROLE IN SPAWNING ADDITIONAL CONVECTION THIS AFTERNOON. THE SITUATION WILL CONTINUE TO BE CLOSELY MONITORED THROUGH THE NEXT SEVERAL HOURS AND FURTHER UPDATES MAY BE NECESSARY. && .PREV DISCUSSION... /ISSUED 648 AM CDT WED MAR 14 2007/ AVIATION... A FEW ELEVATED THUNDERSTORMS ARE FORMING OVER THE NORTHERN EDGES OF THE FORECAST AREA. CURRENTLY EXPECT THESE TO MISS MOST OF THE TAF AREAS UNTIL LATER THIS MORNING. PATCHY FOG WILL CONTINUE TO RESULT IN ERRATIC VSBY AND CIG CHANGES WITH MOST AERAS SEEING IFR CIGS. EXPECT A BRIEF DIP INTO LIFR/VLIFR CIGS AND VSBYS BEFORE THE SUN AND MIXING BREAKS UP THE INVERSION BY 15Z. CONVECTIVE ACTIVITY SHOULD FOCUS EAST OF THE TERMINAL SITES BY AROUND 19Z WITH VFR CONDITIONS CONTINUING INTO THE EVENING. LATE TONIGHT A MORE WIDESPREAD FOG EVENT IS EXPECTED WITH SEVERAL HOURS OF VLIFR CONDITIONS POSSIBLE. PREV DISCUSSION... /ISSUED 404 AM CDT WED MAR 14 2007/ DISCUSSION... THE UPPER LOW IS CURRENTLY OVER NORTH CENTRAL TEXAS AND FINALLY MOVING EAST. THE FOCUS FOR EXCESSIVE RAINFALL HAS SHIFTED EAST OF OUR AREA...WITH DRIER AIR PUSHING OVERHEAD AROUND THE BASE OF THE UPPER LOW CIRCULATION. HOWEVER...CONVECTION IS EXPECTED WITH HEATING THIS MORNING ACROSS THE EASTERN-HALF OF OUR AREA...BUT WILL NOT PRODUCE LOCALLY HEAVY RAINFALL GIVEN THE FASTER MOVEMENT (40-45KTS OF WESTERLY STEERING FLOW) AND LOWER PWATS. SEVERAL OF OUR RIVERS ARE IN...OR FORECAST TO GO IN...MODERATE TO MAJOR FLOOD DUE TO EXCESSIVE RAINFALL OVER THE PAST 72H. PATCHY DENSE FOG IS POSSIBLE THIS MORNING AND WILL BE WIDESPREAD WEDNESDAY NIGHT AND THURSDAY MORNING AS A CLASSIC RADIATIONAL FOG SCENARIO PLAYS-OUT...ESPECIALLY ACROSS THE EASTERN-HALF OF OUR AREA. A DENSE FOG ADVISORY WILL LIKELY BE REQUIRED FOR WEDNESDAY NIGHT. WARMER TEMPS FORECAST ON THURSDAY WITH A SHORTWAVE RIDGE OVERHEAD...BUT A COLD FRONT WILL PUSH THROUGH EARLY FRIDAY AND SUPPLY BELOW NORMAL TEMPS FOR FRIDAY AND SATURDAY. RETURN FLOW FORECAST SUNDAY NIGHT WITH A GULF AIRMASS TO HOLD THROUGH NEXT WEEK AND LITTLE CHANCE FOR MEASURABLE PRECIP. 00Z GFS MOS NUMBERS ARE IN THE BALLPARK...BUT OUR MAX TEMP FORECAST IS A FEW DEGREES BELOW MOS VALUES FOR WED AND THU GIVEN UNMODELED EVAPORATIVE COOLING FROM VERY WET SURFACES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 57 82 56 67 / 60 - - - 10 AUSTIN BERGSTROM INTL AIRPORT 72 53 81 56 67 / 60 - - - 10 DEL RIO INTL AIRPORT 83 59 85 62 73 / - - - 10 10 SAN ANTONIO INTL AIRPORT 76 59 82 61 71 / 40 - - - 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/25
Hazardous weather outlook, Mar 14, 5:53 AM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 553 AM CDT WED MAR 14 2007 TXZ171>173-183>194-202>209-217>225-228-151100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 553 AM CDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP MAINLY OVER THE EASTERN HILL COUNTRY AND AREAS EAST OF THE I-35 CORRIDOR. A FEW OF THESE STORMS COULD BRIEFLY REACH SEVERE LEVELS...WITH PRIMARY THREATS FOR LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE...BUT MOST AREAS SHOULD EXPECT AMOUNTS LESS THAN ONE-QUARTER INCH. LATE TONIGHT...AREAS OF DENSE FOG IS EXPECTED TO DEVELOP ACROSS MUCH OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 31 min |
| Mar 13, 9:58 PM CDT | Flash Flood Warning | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Mar 14, 5:58 PM CDT | Flash Flood Warning | EWX | DeWitt | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.